Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On first countable, countably compact spaces. I. $ (\omega \sb{1},\,\omega \sp{\ast} \sb{1})$-gaps


Authors: Peter J. Nyikos and Jerry E. Vaughan
Journal: Trans. Amer. Math. Soc. 279 (1983), 463-469
MSC: Primary 54A35; Secondary 03E35, 03E50, 54D15
DOI: https://doi.org/10.1090/S0002-9947-1983-0709563-4
MathSciNet review: 709563
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the $ ({\omega_1},\omega_1^{\ast})$-gaps of F. Hausdorff and the topological spaces defined from them by Eric van Douwen. We construct special gaps in order that the associated gap spaces will have interesting topological properties. For example, the gap spaces we construct show that in certain models of set theory, there exist countably compact, first countable, separable, nonnormal $ {T_2}$-spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54A35, 03E35, 03E50, 54D15

Retrieve articles in all journals with MSC: 54A35, 03E35, 03E50, 54D15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0709563-4
Keywords: First countable, countably compact, separable, nonnormal, zero-dimensional, $ ({\omega_1},\omega_1^{\ast})$-gaps, Hausdorff gaps, tight gaps, big gaps, continuum hypothesis, Martin's Axiom
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society